Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 95, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Jul 24, 2011, 8:58 PM EDT for Bay County, Midland County, Michigan. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2011, 8:58 PM EDT (00:58 UTC)
- Expired
- Jul 24, 2011, 10:00 PM EDT
- In force
- 62 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bay County, MI, Midland County, MI
The radar
The Detroit radar (KDTX), 130 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 1.0 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2027 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
415
WUUS53 KDTX 250058
SVRDTX
MIC017-111-250200-
/O.NEW.KDTX.SV.W.0095.110725T0058Z-110725T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
858 PM EDT SUN JUL 24 2011
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BAY COUNTY IN SOUTHEAST MICHIGAN...
NORTHEASTERN MIDLAND COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 1000 PM EDT
* AT 855 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTHEAST OF SANFORD...AND MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WILLARD AROUND 915 PM EDT.
CRUMP AROUND 920 PM EDT.
LINWOOD AND KAWKAWLIN AROUND 940 PM EDT.
BAY CITY STATE RECREATION AREA AROUND 950 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
SANFORD... PINCONNING... MUNGER...
MIDLAND... LINWOOD... KAWKAWLIN...
ESSEXVILLE... EDENVILLE... BENTLEY...
BAY CITY... AUBURN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
LAT...LON 4400 8405 4392 8403 4391 8390 4387 8392
4385 8390 4375 8394 4371 8393 4367 8389
4363 8374 4361 8370 4350 8370 4366 8442
4382 8440 4383 8436 4383 8417 4400 8417
TIME...MOT...LOC 0058Z 270DEG 17KT 4374 8424
WIND...HAIL 60MPH 1.00IN
$$
SC3 follow-up statements
579
WWUS53 KDTX 250126
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
926 PM EDT SUN JUL 24 2011
MIC017-111-250200-
/O.CON.KDTX.SV.W.0095.000000T0000Z-110725T0200Z/
MIDLAND MI-BAY MI-
926 PM EDT SUN JUL 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BAY AND
NORTHEASTERN MIDLAND COUNTIES UNTIL 1000 PM EDT...
AT 924 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTHEAST OF MIDLAND...MOVING EAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CRUMP AND WILLARD AROUND 935 PM EDT.
LINWOOD AND KAWKAWLIN AROUND 955 PM EDT.
BAY CITY STATE RECREATION AREA AROUND 1000 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
PINCONNING... MUNGER... LINWOOD...
KAWKAWLIN... ESSEXVILLE... BAY CITY...
AUBURN...
LAT...LON 4391 8390 4388 8392 4385 8390 4385 8391
4374 8394 4371 8393 4367 8389 4363 8374
4361 8370 4350 8370 4361 8419 4373 8428
4382 8420 4383 8417 4392 8416
TIME...MOT...LOC 0126Z 275DEG 16KT 4371 8415
WIND...HAIL 60MPH 1.00IN
$$
SC574
WWUS53 KDTX 250145
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
945 PM EDT SUN JUL 24 2011
MIC111-250155-
/O.CAN.KDTX.SV.W.0095.000000T0000Z-110725T0200Z/
MIDLAND MI-
945 PM EDT SUN JUL 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MIDLAND COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4388 8392 4385 8390 4375 8394 4371 8393
4367 8389 4363 8374 4361 8370 4350 8370
4361 8417 4383 8416 4391 8391
TIME...MOT...LOC 0145Z 275DEG 16KT 4370 8404
$$
MIC017-250200-
/O.CON.KDTX.SV.W.0095.000000T0000Z-110725T0200Z/
BAY MI-
945 PM EDT SUN JUL 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BAY COUNTY
UNTIL 1000 PM EDT...
AT 944 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LINWOOD...OR 7 MILES NORTH OF AUBURN...MOVING EAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LINWOOD AROUND 955 PM EDT.
BAY CITY STATE RECREATION AREA AND KAWKAWLIN AROUND 1000 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
PINCONNING... MUNGER... LINWOOD...
KAWKAWLIN... ESSEXVILLE... BAY CITY...
AUBURN...
LAT...LON 4388 8392 4385 8390 4375 8394 4371 8393
4367 8389 4363 8374 4361 8370 4350 8370
4361 8417 4383 8416 4391 8391
TIME...MOT...LOC 0145Z 275DEG 16KT 4370 8404
WIND...HAIL 60MPH 1.00IN
$$
SC999
WWUS53 KDTX 250158
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
958 PM EDT SUN JUL 24 2011
MIC017-250208-
/O.EXP.KDTX.SV.W.0095.000000T0000Z-110725T0200Z/
BAY MI-
958 PM EDT SUN JUL 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR BAY COUNTY WILL EXPIRE AT 1000
PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED.
LAT...LON 4388 8392 4385 8390 4375 8394 4371 8393
4367 8389 4363 8374 4361 8370 4350 8370
4361 8417 4383 8416 4391 8391
TIME...MOT...LOC 0158Z 275DEG 16KT 4369 8396
$$
SCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 7:05 PM EDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jul 24, 7:05 PM EDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 705 PM EDT SUN JUL 24 2011 .AVIATION... //DISCUSSION... SHOWER AND THUNDERSTORM DEVELOPMENT THIS EVENING HAS ALMOST EXCLUSIVELY BEEN TIED TO THE LAKE BREEZE OF LAKE ST CLAIR. RADAR DATA INDICATES A FAIRLY STRONG OUTFLOW BOUNDARY PUSHING OUTWARD AWAY FROM THIS CONVECTION. THERE REMAINS THE POSSIBILITY THAT THIS OUTFLOW WILL BE ABLE TO TOUCH OFF SOME MORE SHOWERS AND THUNDERSTORMS IN THE VICINITY OF DTW WITHIN THE NEXT HOUR. MEANWHILE...SCATTERED THUNDERSTORMS HAVE BEEN ADVANCING INTO CENTRAL LOWER MI AHEAD OF A SURFACE COLD FRONT. THERE IS NOT MUCH INSTABILITY ACROSS SE MI SO EXPECT THE CHANCES OF CONVECTION ALONG THIS FRONT TO BE FAIRLY LOW AS IT MOVES ACROSS THE REGION TONIGHT. MODEL SOUNDINGS DO SHOW SOME LOW LEVEL MOISTURE ALONG THIS BOUNDARY. BUT GIVEN THE LOW LEVEL DRY AIR ADVECTION BEHIND THE FRONT...PLAN TO KEEP CEILINGS IN THE 4K TO 5K RANGE ALONG AND BEHIND THE FRONTAL PASSAGE LATE TONIGHT. FOR DTW...THE POTENTIAL FOR THUNDERSTORM DEVELOPMENT WILL BE TIED TO THE OUTFLOW ASSOCIATED WITH THE STORMS JUST NORTHEAST OF DOWNTOWN. IF THIS BOUNDARY IS ABLE TO TOUCH OFF A THUNDERSTORM NEAR DTW...IT WILL BE WITHIN THE FIRST HOUR FOLLOWING TAF ISSUANCE. //DTW THRESHOLD THREATS... * LOW CONFIDENCE ON THUNDERSTORMS IMPACTING THE TERMINAL THIS EVENING. * MEDIUM CONFIDENCE CEILINGS WILL DROP BELOW 5000 FT AFTER 10Z. && .PREV DISCUSSION...ISSUED 317 PM EDT SUN JUL 24 2011 SHORT TERM...TONIGHT WHILE THE CHANCE FOR SHOWERS AND THUNDERSTORMS STILL REMAINS DURING THE AFTERNOON/EVENING...EXPECT ACTIVITY TO BE VERY DISORGANIZED AND SPORADIC IN NATURE GIVEN LACK OF UPPER LEVEL SUPPORT...LOW LEVEL FORCING AND INSTABILITY. THIS WILL BE ESPECIALLY TRUE FOR ACTIVITY THAT DEVELOPS INTO EARLY THIS EVENING. AS SHORTWAVE AND ASSOCIATED COLD FRONT PROGRESS INTO THE AREA LATE THIS EVENING...COVERAGE MAY INCREASE SLIGHTLY...BUT EXPECT THE MOST ROBUST AREA OF CONVECTION TO REMAIN NORTH OF THE AREA...CLOSER TO THE SUPPORT OF THIS SHORTWAVE. WILL ESSENTIALLY MAINTAIN 50% CHANCE OF SHOWERS/THUNDERSTORMS OVER THE THUMB...AND DECREASE THAT CHANCE TO 30-40% SOUTHWARD. ANY ISOLATED SEVERE STORMS WILL LIKELY BE CONFINED TO THE NORTHERN CWA WHERE JET SUPPORT IN ASSOCIATION WITH THE SHORTWAVE WILL BE MOST NOTABLE. WILL NOT TOUCH OVERNIGHT TEMPERATURES AS CURRENT FORECAST SEEMS A REASONABLE APPROXIMATION...GIVEN THE EXPECTED TIMING OF THE WEAK COLD FRONT. THIS WILL MEAN SLIGHTLY COOLER READINGS...MID 60S...FROM THE SAGINAW VALLEY INTO THE THUMB...WITH MINIMUM TEMPERATURES OF 70 OR MORE FOR MANY AREA FROM DETROIT SOUTH. LONG TERM...MONDAY THROUGH NEXT SUNDAY SURFACE HIGH PRESSURE WILL BUILD INTO THE SOUTHERN GREAT LAKES MONDAY AND TUESDAY...WHILE NORTHWEST FLOW DOWN THE FRONT OF AN UPPER RIDGE OVER THE WESTERN HALF OF NORTH AMERICA SENDS A SERIES OF SHORTWAVES ACROSS ONTARIO. THE BIGGEST OF THESE WILL PASS TO OUR NORTH MONDAY NIGHT...SENDING A WEAK SURFACE TROUGH AND COLD FRONT DOWN ACROSS NORTHERN LOWER MICHIGAN AND LAKE HURON MONDAY NIGHT/TUESDAY. AT THIS TIME...MODELS DO NOT SHOW MOISTURE DEPTH OR LIFT STRONG ENOUGH TO WARRANT A MENTION OF SHOWERS/TSTORMS AND HAVE KEPT ALL RAIN MENTION OUT OF THE LAND AREAS. POST FRONTAL AIRMASS WILL FEEL A LITTLE COOLER OVER THE NEXT FEW DAYS...ESPECIALLY WITH DEWPOINTS FALLING 10 OR EVEN 15 DEGREES. ACTUAL HIGHS SHOULD RANGE FROM THE UPPER 70S IN THE THUMB TO MID/UPPER 80S ELSEWHERE BOTH DAYS. UPPER PATTERN OVER THE NORTHERN TIER OF THE COUNTRY WILL THEN BECOME MORE ZONAL FOR THE WEDNESDAY THROUGH FRIDAY PERIOD. THIS WILL BRING A RETURN TO WARMER AND MORE HUMID CONDITIONS AND BRING CHANCES FOR THUNDERSTORMS AS SMALL WAVES EMBEDDED THE FAST WESTERLY FLOW ZIP ACROSS THE AREA. BIG CONTRIBUTING FACTOR WILL ALSO BE THE LARGER SYSTEM EXPECTED TO TRACK ACROSS NORTHERN ONTARIO ON THURSDAY...HELPING TO DRAW MOISTURE UP INTO MICHIGAN AND ULTIMATELY DROPPING A COLD FRONT ACROSS THE AREA LATE THURSDAY NIGHT AND EARLY FRIDAY. ONSET OF THIS NEW PATTERN WILL OCCUR OVER SOUTHEAST MICHIGAN ON WEDNESDAY AS WARM AIR AND MOISTURE SURGE UP INTO THE AREA BEHIND A LOW-LEVEL WARM FRONT...AND A LOW-LEVEL JET NOSES UP INTO MICHIGAN. MODEL PW VALUES LOOK TO SURGE ABOVE 2 INCHES WED NIGHT...AND THEN INCREASE FURTHER ON THURSDAY WITH GFS SHOWING A POTENTIAL GULF SURGE MAKING IT UP INTO THE AREA. MOST RUNS OF THE GFS/EURO/GEM HAVE BEEN STALLING THE WARM FRONT OVER CENTRAL MICHIGAN LATE WEDNESDAY NIGHT INTO THURSDAY...PROVIDING A GOOD CHANCE FOR ROUNDS OF SHOWERS/TSTORMS TO TRACK OVER THE REGION. THIS PATTERN (OF A STALLED LOW-LEVEL FRONT) IS TYPICALLY A LOW-CONFIDENCE PATTERN...ESPECIALLY FROM DAY 4 AND BEYOND...BUT DID GO AHEAD AND BUMP POPS HIGHER NORTH OF THE I-69 CORRIDOR GIVEN PAST FEW DAYS OF GOOD CONSISTENCY. THIS AREA LOOKS TO BE ALONG AND NORTH OF THE FRONT...HAS A HIGHER POTENTIAL TO HAVE MID-LEVEL WAVES TRACK OVERHEAD...AND LOOKS BETTER POSITIONED WITH RESPECT TO THE NOSE OF THE LOW-LEVEL JET. COLD FRONT LOOKS TO DROP ACROSS THE AREA ON THURSDAY NIGHT AND EARLY FRIDAY PER CONSENSUS BETWEEN THE GFS/EURO/GEM...CONTINUING THE THREAT FOR RAIN/TSTORMS ACROSS ALL OF SOUTHEAST MICHIGAN. WHILE DETAILS ARE STILL NOT CLEAR ENOUGH TO GET A GOOD FEEL FOR SEVERE WEATHER POTENTIAL AND/OR TIMING (WED NIGHT THROUGH FRIDAY)...CANNOT RULE IT OUT GIVEN WARM HUMID AIRMASS AND SEVERAL POSSIBLE SOURCES OF LIFT. BIGGER CONCERN MAY BE THE POTENTIAL FOR HEAVY AND SUCCESSIVE PERIODS OF RAINFALL (FROM INDIVIDUAL STORMS AND COMPLEXES) WITH PWAT VALUES EXCEEDING 2 INCHES FOR A FEW DAYS. HEAT WILL ALSO BE OF SOME CONCERN...THOUGH IT IS NOT EXPECTED TO BE AS BAD AS LAST WEEK. HIGH TEMPERATURES LOOK TO PUSH BACK UP TO THE MID 80S TO NEAR 90 ON WEDNESDAY...THEN INCREASE AGAIN ON THURSDAY TO THE UPPER 80S TO LOW 90S. THIS WILL PUSH HEAT INDEX VALUES SOLIDLY INTO THE 90S ACROSS ALL OF SOUTHEAST MICHIGAN BY THURSDAY...WITH POTENTIAL TO HIT A HEAT INDEX OF 100 DEGREES (ESPECIALLY FROM DETROIT SOUTHWARD). EURO AND GFS HAVE BOTH BEEN BUILDING SURFACE HIGH PRESSURE INTO THE CENTRAL GREAT LAKES NEXT WEEKEND UPPER RIDGING EXTENDS NORTHWARD INTO CANADA. THIS WOULD BRING DRY WEATHER BUT CONTINUE WARM CONDITIONS. MARINE... WILL ALLOW SMALL CRAFT ADVISORY NEAR THE THUMB TO EXPIRE AS EAST TO NORTHEAST WINDS WEAKEN AND THEN BECOME LIGHT AND VARIABLE LATE IN THE DAY. NORTHWEST WINDS IN WAKE OF PASSING COLD FRONT TONIGHT WILL INCREASE INTO MONDAY...BUT NOT ENOUGH TO WARRANT ANY ADDITIONAL HEADLINES. DISORGANIZED DIURNAL CONVECTION WILL BE POSSIBLE IN WARM/HUMID AIRMASS INTO EARLY THIS EVENING...WITH A BETTER ORGANIZED CONVECTIVE SYSTEM POSSIBLE OVER PARTS OF LAKE HURON WITH THE PASSAGE OF THE COLD FRONT LATER THIS EVENING INTO THE OVERNIGHT HOURS. THE WEATHER WILL THEN BECOME RELATIVELY TRANQUIL BEFORE THE NEXT CHANCE FOR THUNDERSTORMS ON THURSDAY AND FRIDAY. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && AVIATION.....SC SHORT TERM...DG LONG TERM....HLO MARINE.......DG YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jul 24, 3:45 PM EDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 345 PM EDT SUN JUL 24 2011 MIZ047>049-053>055-060>063-068>070-075-076-082-083-251945- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 345 PM EDT SUN JUL 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND TONIGHT AS A COLD FRONT DROPS THROUGH THE CENTRAL GREAT LAKES. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...HOWEVER AN ISOLATED SEVERE STORM IS POSSIBLE. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AND TORRENTIAL DOWNPOURS. STORM MOTION WILL BE EAST AT 25 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT AND THURSDAY ALONG AND NORTH OF I-69...AND ACROSS ALL OF SOUTHEAST MICHIGAN THURSDAY NIGHT AND FRIDAY AS A WARM AND UNSTABLE AIRMASS SETS UP OVER SOUTHEAST MICHIGAN. WARMER TEMPERATURES ARE EXPECTED BY MID WEEK...WITH HEAT INDICES ON THURSDAY CLIMBING BACK UP INTO THE MID 90S TO NEAR 100. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-251945- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 345 PM EDT SUN JUL 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND TONIGHT AS A COLD FRONT DROPS THROUGH THE CENTRAL GREAT LAKES. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...HOWEVER AN ISOLATED SEVERE STORM IS POSSIBLE. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AND TORRENTIAL DOWNPOURS. STORM MOTION WILL BE EAST AT 20 KNOTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT AND THURSDAY ACROSS LAKE HURON AND LAKE ST CLAIR...AND ACROSS ALL OF THE CENTRAL GREAT LAKES THURSDAY NIGHT AND FRIDAY AS A WARM AND UNSTABLE AIRMASS SETS UP OVER SOUTHEAST MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. HLO YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, Jul 24, 7:22 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 722 PM EDT SUN JUL 24 2011 MIZ063-250000- ST. CLAIR- 722 PM EDT SUN JUL 24 2011 ...SIGNIFICANT WEATHER ADVISORY... AT 717 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHWEST OF ST. CLAIR...MOVING EAST AT 5 MPH. PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... ST. CLAIR BY 740 PM EDT... MARYSVILLE BY 755 PM EDT... PORT HURON BY 800 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. SC
Local storm report, Jul 24, 7:34 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
734 PM EDT SUN JUL 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM MARINE TSTM WIND 2 E DOWNTOWN DETROIT 42.33N 83.01W
07/24/2011 M44 MPH LCZ423 MI ASOS
WIND GUST MEASURED AT THE WINDSOR, ONTARIO AIRPORT
&&
RKULIKSpecial weather statement, Jul 24, 7:34 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 734 PM EDT SUN JUL 24 2011 MIZ076-250030- WAYNE- 734 PM EDT SUN JUL 24 2011 ...SIGNIFICANT WEATHER ADVISORY... AT 729 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTHEAST OF TAYLOR...MOVING SOUTH AT 5 MPH. PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... WYANDOTTE BY 830 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. SC
Local storm report, Jul 24, 7:40 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
740 PM EDT SUN JUL 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM MARINE TSTM WIND 2 E DOWNTOWN DETROIT 42.33N 83.01W
07/24/2011 M46 MPH LCZ423 MI ASOS
WIND GUST MEASURED AT THE WINDSOR, ONTARIO AIRPORT
&&
RKULIKSpecial weather statement, Jul 24, 7:55 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 755 PM EDT SUN JUL 24 2011 MIZ047-048-053-250115- BAY-MIDLAND-SAGINAW- 755 PM EDT SUN JUL 24 2011 ...SPECIAL WEATHER STATEMENT... AT 754 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS ALONG A LINE EXTENDING FROM 25 MILES NORTH OF PINCONNING TO 8 MILES SOUTH OF COLEMAN...MOVING EAST AT 10 MPH. BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... EDENVILLE BY 810 PM EDT... SANFORD BY 845 PM EDT... BENTLEY BY 900 PM EDT... MIDLAND BY 915 PM EDT... SC
Special weather statement, Jul 24, 8:22 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 822 PM EDT SUN JUL 24 2011 MIZ047-048-250115- BAY-MIDLAND- 822 PM EDT SUN JUL 24 2011 ...SPECIAL WEATHER STATEMENT... AT 818 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTH OF SANFORD...MOVING EAST AT 20 MPH. PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... LINWOOD BY 915 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. SC
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 8:39 PM EDT | Areal Flood Advisory | DTX | Wayne | 84 min |
| Jul 24, 9:03 PM EDT | Special Marine Warning | DTX | 87 min | |
| Jul 24, 11:11 PM EDT | Tornado Warning | DTX | Tuscola | 20 min |
| Jul 25, 12:33 AM EDT | Special Marine Warning | DTX | 83 min | |
| Jul 25, 1:44 AM EDT | Special Marine Warning | DTX | 81 min | |
| Jul 25, 2:04 AM EDT | Severe Thunderstorm Warning | DTX | Huron, Sanilac | 41 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.